Back to top

Layan El Hajj

Associate Professor of Mathematics

School of Arts & Sciences


Ph.D., Mathematics, McGill University, Montreal, Quebec, Canada
M.Sc., Mathematics, American University of Beirut, Beirut, Lebanon
B.Sc., Mathematics, American University of Beirut, Beirut, Lebanon
Teaching Diploma in Mathematics, American University of Beirut, Beirut, Lebanon

Dr. El Hajj has been actively involved in teaching and research in mathematics since 2005. After obtaining her Master’s Degree in Mathematics (field of complex analysis) from the American University of Beirut in 2007, she obtained a scholarship from McGill University to pursue her doctoral studies. In 2012, she received her Ph.D. in Mathematics (microlocal analysis) and began working as a research professor at Concordia University and course lecturer at McGill University. She joined the American University in Dubai as an Assistant Professor of Mathematics in 2014.

Her research interests span the field of spectral theory and microlocal analysis. Mainly applying microlocal analysis techniques to the study of nodal sets of eigenfunctions of the laplacian.

Recent publication

  • Intersection bounds for nodal sets of planar Neumann eigenfunctions with interior analytic curves, Layan El Hajj and John A. Toth, Journal of Differential Geometry Volume 100, No.1, pp.1-53,2015.
  • Univalent biharmonic mappings and linearly connected domains, Layan El Hajj and Z. AbdulHadi , international journal of analysis and applications, vol 9, n.1, pp1-8, 2015.
  • On the univalence of polyharmonic mappings, Layan EL Hajj, journal of mathematical analysis and applications, 2017, vol 452, issue 2, pp.871-882
  • Stable geometrical properties of logharmonic mappings, Layan El Hajj and Z. AbdulHadi, journal of complex variables and elliptic equations,2017,pp.1-17.
  • On geometrical properties of starlike logharmonic mappings , Layan El Hajj and Z. AbdulHadi (to appear in the journal of classical analysis).